MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382934
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint that the needle would not fully retract was confirmed; however, the root cause could not be determined from the two photographs that were provided for investigation.The photos showed a portion of the insyte autoguard needle extending from the grip component of the safety shield.The barrel component of the safety shield appeared to be damaged, which likely prevented the needle hub from fully retracting.The observable features on the submitted photographs did not contain enough information to identify a specific root cause of the reported event.There were no other similar complaints from the implicated lot.A review of the inspection records and quality and manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.Complaints received for this device and reported condition will continue to be tracked and trended as part of ongoing efforts to identify potential manufacturing related issues.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description
It was reported that needles did not fully retract.Yesterday, there were two iv catheters where, when the white button was pressed, the needle did not retract fully into the sheath.Response received on: (b)(6) 2026 "there was no harm done to any person.It was just a shortage that was noticed bij some nurses.".

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24913795
Report Number1710034-2026-00430
Device Sequence Number9067577
Product Code FOZ
UDI-Device Identifier00382903829347
UDI-Public(01)00382903829347(11)250923(17)280831(10)5266395
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382934
Device Lot Number5266395
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown